Alert archive / Wyoming / Freeze Warnings in 2012

Freeze Warning 1, NWS Riverton, WY

September 12, 20126 counties in Wyoming

NWS Riverton, WY issued this freeze warning at Sep 12, 2012, 2:01 PM MDT for 6 counties in Wyoming. It took effect at Sep 13, 2012, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 2012, 2:01 PM MDT (20:01 UTC)
In effect from
Sep 13, 2012, 3:00 AM MDT
Expired
Sep 13, 2012, 9:00 AM MDT
In force
6 hr
Issued by
NWS Riverton, WY

Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Park County, WY, Sweetwater County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 55 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2288 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WWUS75 KRIW 122001
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
201 PM MDT WED SEP 12 2012

...FIRST FREEZING TEMPERATURES EXPECTED TONIGHT FOR MUCH OF
CENTRAL WYOMING...

.A VERY DRY AIRMASS AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
FALL QUICKLY THIS EVENING AND CONTINUE FALLING OVERNIGHT LEADING
TO FREEZING TEMPERATURES FOR MOST OF THE LOWER ELEVATIONS OF
CENTRAL WYOMING LATER TONIGHT INTO THURSDAY MORNING.

WYZ004-006-131500-
/O.NEW.KRIW.FZ.W.0001.120913T0900Z-120913T1500Z/
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN...
WORLAND
201 PM MDT WED SEP 12 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. 

* SUMMARY AND TIMING...TEMPERATURES WILL FALL QUICKLY THIS EVENING
  LEADING TO FREEZING TEMPERATURES AS EARLY AS 3 AM AND PEAKING
  AROUND SUNRISE. 

* TEMPERATURE...29 TO 32.

* IMPACTS...RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS SHOULD
  TAKE THE NECESSARY PRECAUTIONS NOW TO PROTECT THEM FROM THE
  EXPECTED FREEZING TEMPERATURES LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ005-131500-
/O.NEW.KRIW.FZ.W.0001.120913T0900Z-120913T1500Z/
SOUTHWEST BIG HORN BASIN-
INCLUDING THE CITY OF...THERMOPOLIS
201 PM MDT WED SEP 12 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. 

* SUMMARY AND TIMING...TEMPERATURES WILL FALL QUICKLY THIS EVENING
  LEADING TO FREEZING TEMPERATURES AS EARLY AS 3 AM AND PEAKING
  AROUND SUNRISE. 

* TEMPERATURE...28 TO 32.

* IMPACTS...RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS SHOULD
  TAKE THE NECESSARY PRECAUTIONS NOW TO PROTECT THEM FROM THE
  EXPECTED FREEZING TEMPERATURES LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ017-018-131500-
/O.NEW.KRIW.FZ.W.0001.120913T0900Z-120913T1500Z/
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
201 PM MDT WED SEP 12 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. 

* SUMMARY AND TIMING...TEMPERATURES WILL FALL QUICKLY THIS EVENING
  LEADING TO FREEZING TEMPERATURES AS EARLY AS 3 AM AND PEAKING
  AROUND SUNRISE. 

* TEMPERATURE...29 TO 30 IN THE TOWN OF LANDER...31 TO 32 IN
  RIVERTON. EVEN COLDER TEMPERATURES OF 26 TO 28 DEGREES WILL BE
  NOTED IN LOW LYING AREAS NEAR AREA RIVERS...ESPECIALLY THE SOUTH
  SIDE OF RIVERTON.

* IMPACTS...RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS SHOULD
  TAKE THE NECESSARY PRECAUTIONS NOW TO PROTECT THEM FROM THE
  EXPECTED FREEZING TEMPERATURES LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ028>030-131500-
/O.NEW.KRIW.FZ.W.0001.120913T0900Z-120913T1500Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
201 PM MDT WED SEP 12 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. 

* SUMMARY AND TIMING...TEMPERATURES WILL FALL QUICKLY THIS EVENING
  LEADING TO FREEZING TEMPERATURES AS EARLY AS 3 AM AND PEAKING
  AROUND SUNRISE. 

* TEMPERATURE...28 TO 32 INCLUDING GREEN RIVER. ELEVATED AREAS
  WILL ONLY DROP INTO THE MID 30S BUT MOST LOW LYING AREAS WILL
  DROP TO FREEZING OR COLDER.

* IMPACTS...RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS SHOULD
  TAKE THE NECESSARY PRECAUTIONS NOW TO PROTECT THEM FROM THE
  EXPECTED FREEZING TEMPERATURES LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SKRBAC
2 follow-up statements
743 
WWUS75 KRIW 130802
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
202 AM MDT THU SEP 13 2012

...FIRST FREEZING TEMPERATURES EXPECTED THIS MORNING FOR MUCH OF
CENTRAL WYOMING...

.A VERY DRY AIRMASS AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
CONTINUE FALLING THROUGH SUNRISE LEADING TO THE FIRST FREEZING
TEMPERATURES FOR MOST OF THE LOWER ELEVATIONS OF CENTRAL WYOMING
FOR THE SEASON.

WYZ004-006-131500-
/O.CON.KRIW.FZ.W.0001.120913T0900Z-120913T1500Z/
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN...
WORLAND
202 AM MDT THU SEP 13 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* SUMMARY AND TIMING...TEMPERATURES WILL CONTINUE TO FALL THROUGH 
  SUNRISE.

* TEMPERATURE...29 TO 32.

* IMPACTS...RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS SHOULD
  TAKE THE NECESSARY PRECAUTIONS NOW TO PROTECT THEM FROM THE
  EXPECTED FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ005-131500-
/O.CON.KRIW.FZ.W.0001.120913T0900Z-120913T1500Z/
SOUTHWEST BIG HORN BASIN-
INCLUDING THE CITY OF...THERMOPOLIS
202 AM MDT THU SEP 13 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* SUMMARY AND TIMING...TEMPERATURES WILL FALL QUICKLY THIS 
  EVENING LEADING TO FREEZING TEMPERATURES AS EARLY AS 3 AM AND 
  PEAKING AROUND SUNRISE. 

* TEMPERATURE...28 TO 32.

* IMPACTS...RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS SHOULD 
  TAKE THE NECESSARY PRECAUTIONS NOW TO PROTECT THEM FROM THE 
  EXPECTED FREEZING TEMPERATURES LATER TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ017-018-131500-
/O.CON.KRIW.FZ.W.0001.120913T0900Z-120913T1500Z/
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
202 AM MDT THU SEP 13 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* SUMMARY AND TIMING...TEMPERATURES WILL FALL QUICKLY THIS 
  EVENING LEADING TO FREEZING TEMPERATURES AS EARLY AS 3 AM AND 
  PEAKING AROUND SUNRISE. 

* TEMPERATURE...29 TO 30 IN THE TOWN OF LANDER...31 TO 32 IN 
  RIVERTON. EVEN COLDER TEMPERATURES OF 26 TO 28 DEGREES WILL BE 
  NOTED IN LOW LYING AREAS NEAR AREA RIVERS...ESPECIALLY THE 
  SOUTH SIDE OF RIVERTON. 

* IMPACTS...RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS SHOULD 
  TAKE THE NECESSARY PRECAUTIONS NOW TO PROTECT THEM FROM THE 
  EXPECTED FREEZING TEMPERATURES LATER TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ028>030-131500-
/O.CON.KRIW.FZ.W.0001.120913T0900Z-120913T1500Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
202 AM MDT THU SEP 13 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* SUMMARY AND TIMING...TEMPERATURES WILL FALL QUICKLY THIS 
  EVENING LEADING TO FREEZING TEMPERATURES AS EARLY AS 3 AM AND 
  PEAKING AROUND SUNRISE. 

* TEMPERATURE...28 TO 32 INCLUDING GREEN RIVER. ELEVATED AREAS 
  WILL ONLY DROP INTO THE MID 30S BUT MOST LOW LYING AREAS WILL 
  DROP TO FREEZING OR COLDER. 

* IMPACTS...RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS SHOULD 
  TAKE THE NECESSARY PRECAUTIONS NOW TO PROTECT THEM FROM THE 
  EXPECTED FREEZING TEMPERATURES LATER TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
667 
WWUS75 KRIW 131450
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
850 AM MDT THU SEP 13 2012

WYZ004-006-131600-
/O.EXP.KRIW.FZ.W.0001.000000T0000Z-120913T1500Z/
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN...
WORLAND
850 AM MDT THU SEP 13 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

TEMPERATURES HAVE WARMED ABOVE FREEZING AND THUS THE FREEZE
WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM. TEMPERATURES GENERALLY
BOTTOMED OUT BETWEEN 32 AND 35 DEGREES.

$$

WYZ005-131600-
/O.EXP.KRIW.FZ.W.0001.000000T0000Z-120913T1500Z/
SOUTHWEST BIG HORN BASIN-
INCLUDING THE CITY OF...THERMOPOLIS
850 AM MDT THU SEP 13 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

TEMPERATURES HAVE WARMED ABOVE FREEZING AND THUS THE FREEZE
WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM. TEMPERATURES GENERALLY
BOTTOMED OUT BETWEEN 30 AND 32 DEGREES.

$$

WYZ017-018-131600-
/O.EXP.KRIW.FZ.W.0001.000000T0000Z-120913T1500Z/
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
850 AM MDT THU SEP 13 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

TEMPERATURES HAVE WARMED ABOVE FREEZING AND THUS THE FREEZE
WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM. TEMPERATURES BOTTOMED
OUT BETWEEN 26 AND 32 DEGREES IN MOST AREAS. ONLY THE ELEVATED
AREAS AS EXPECTED STAYED ABOVE FREEZING.

$$

WYZ028>030-131600-
/O.EXP.KRIW.FZ.W.0001.000000T0000Z-120913T1500Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
850 AM MDT THU SEP 13 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

TEMPERATURES HAVE WARMED ABOVE FREEZING AND THUS THE FREEZE
WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM. TEMPERATURES GENERALLY
BOTTOMED OUT BETWEEN THE MID AND UPPER 20S IN LOW LYING AREAS TO
THE LOWER AND MID 30S IN THE ELEVATED AREAS.

$$

TEAM RIVERTON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this freeze warning went out at Sep 12, 1:47 PM MDT, 14 minutes earlier.

Area forecast discussion, Sep 12, 1:47 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
147 PM MDT WED SEP 12 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY
VERY DRY AIRMASS BEGINNING TO DEVELOP OVER THE AREA TODAY AND
THIS SHOULD CONTINUE TO EXPAND IN COVERAGE AND INTENSITY THROUGH
FRIDAY. THE VERY DRY AIRMASS AND RELATIVELY COOL AIRMASS OVER
CENTRAL WYOMING TODAY SHOULD ALLOW FOR SOME COLD OVERNIGHT LOWS
AND THE FIRST FREEZE FOR MANY LOCATIONS. FREEZE WARNINGS WILL BE
ISSUED FOR THE BIGHORN BASIN...HOT SPRINGS COUNTY...THE WIND RIVER
BASIN AND LANDER FOOTHILLS AND SOUTH TO SWEETWATER COUNTY. JOHNSON
AND NATRONA COUNTY WILL ALSO SEE FREEZING TEMPERATURES BUT THEY
WILL BE CONFINED TO MAINLY LOW LYING AREAS. THE FREEZE WARNING
AREAS WILL SEE WIDESPREAD FREEZING TEMPERATURES WITH ONLY THE
ELEVATED AREAS ESCAPING. OTHERWISE...IT WILL BE DRY THROUGH THE
SHORT TERM WITH WARMING TEMPERATURES INTO FRIDAY BEFORE LEVELING
OFF. THERE IS A WEAK DISTURBANCE MOVING IN FROM THE WEST ON
SATURDAY WITH AN ASSOCIATED THERMAL TROUGH BUT THE ATMOSPHERE IS
FORECAST TO BE SO DRY...PRECIPITABLE WATER AROUND .25
INCHES...THAT IT IS UNLIKELY WE WILL SEE MORE THAN SOME PASSING
CLOUDS AND MAYBE A FEW SMALLER CUMULUS.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
A WEAK SHORT WAVE WILL CONTINUE TO WORK ACROSS NORTHWESTERN PORTIONS
OF THE STATE. THERE IS VERY LITTLE MOISTURE FOR THE SYSTEM TO WORK
WITH SO WE ONLY KEPT VERY ISOLATED POPS ACROSS THE HIGHER ELEVATIONS
NEAR YELLOWSTONE PARK. A COLD FRONT THEN DROPS SOUTHWARD ACROSS
AREAS EAST OF THE DIVIDE ON SUNDAY. MODELS HAVE BACKED OFF ON THE
AMOUNT OF PRECIPITATION SO WE TRIMMED THE COVERAGE A BIT FOR SUNDAY
AND SUNDAY NIGHT. THE BEST COVERAGE WILL ONCE AGAIN BE IN THE
MOUNTAINS WITH ADDED OROGRAPHIC LIFT. TEMPERATURES LOOK TO BE TRICKY
AS A LOT DEPENDS ON THE TIMING OF THE FRONT SO FOR NOW WE LEFT
CONTINUITY RIDE FOR THE MOST PART.

MONDAY LOOKS TO BE A COOLER DAY BEHIND THE FRONT. HIGHS LOOK TO BE
MAINLY IN THE 60S IN THE BASINS AND THE 50S IN THE MOUNTAINS EAST OF
THE DIVIDE. THE WARMEST TEMPERATURES LOOK TO BE IN THE WESTERN
VALLEYS WHERE JACKSON MAY GET NEAR 70. AS FOR PRECIPITATION...WE
LEFT SLIGHT POPS ACROSS MAINLY NATRONA COUNTY WITH THE COLD FRONT
POSSIBLY STALLING NEAR THAT AREA. HOWEVER...THIS IS LOOKING LIKE A
MORE REMOTE POSSIBILITY AT THIS TIME AND FUTURE SHIFTS MAY WANT TO
CONSIDER REMOVING THEM. MODELS THEN SHOW A GENERAL WEST TO NORTHWEST
FLOW PATTERN WITH TEMPERATURES RUNNING CLOSE TO SLIGHTLY ABOVE
NORMAL AND MAINLY DRY WEATHER. THINGS LOOKED POTENTIALLY INTERESTING
FOR NEXT THURSDAY A COUPLE OF DAYS AGO WITH A POTENT SYSTEM DROPPING
INTO WYOMING. HOWEVER...MODELS MORE RECENT RUNS OF THE MODELS SHOW
THE ENERGY DROPPING INTO THE NORTHERN PLAINS INSTEAD.
NEVERTHELESS...SOMETHING TO WATCH IN FUTURE DAYS.

AVIATION.../00Z ISSUANCE/
EXPECT VFR CONDITIONS THROUGH 00Z THURSDAY. LOCALLY BREEZY
CONDITIONS WILL DIE OFF SHORTLY AFTER SUNSET WITH MAINLY LIGHT WINDS
FOR ALL TAF SITES AFTER AROUND 6Z. WITH RIDGING OVERHEAD WINDS WILL
BE BELOW 10 KNOTS FOR ALL TAF SITES THURSDAY. AREAS OF SMOKE WILL
OCCUR DUE TO WILDFIRES WITH LOCAL MVFR CONDITIONS DUE TO LOW
VISIBILITY NEAR AND DOWNWIND OF THE FIRES.

FIRE WEATHER...
VERY DRY AIRMASS WILL SETTLE IN OVER THE STATE THE NEXT SEVERAL
DAYS WITH WARMING TEMPERATURES. AFTER SOME NORTH TO NORTHEAST WINDS
OF 10 TO 15 MPH TONIGHT...WINDS WILL GENERALLY BE LIGHT AND
DIURNALLY DRIVEN ON THURSDAY. FRIDAY WILL BE VERY DRY WITH SINGLE
DIGIT TO LOWER TEEN RH'S WITH TEMPERATURES IN THE 80S EAST OF THE
DIVIDE AND 70S TO NEAR 80 WEST. SOME INCREASE IN WEST TO SOUTHWEST
WINDS WILL OCCUR FRIDAY BUT MOST AREAS WILL NOT SEE MORE THAN 10 TO
15 MPH SUSTAINED WINDS WITH GUSTS 20 TO 25 MPH. THE CENTRAL AND
WESTERN BASINS WILL LIKELY CONTINUE WITH LIGHT WINDS UNTIL EVENING
WHEN SOME GUSTY WEST TO NORTHWEST WIND MAY DEVELOP.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM TO 9 AM MDT THURSDAY
WYZ004>006-017-018-028>030.

&&

SHORT TERM...SKRBAC
LONG TERM...HATTINGS
AVIATION...HATTINGS
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Sep 12, 5:53 AM MDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
553 AM MDT WED SEP 12 2012

WYZ001>020-022>030-131100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
553 AM MDT WED SEP 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FRIDAY AND SATURDAY...VERY DRY AND GUSTY CONDITIONS MAY BRING
ELEVATED FIRE WEATHER CONDITIONS BACK TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

Freeze Warnings in Wyoming, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.